Drought, Hardeman
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Continued bouts of heavy rainfall provided relief to the ongoing drought across portions of west-north Texas. However, areas across the Caprock region remained in severe drought through the month.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Continued bouts of heavy rainfall provided relief to the ongoing drought across portions of west-north Texas. However, areas across the Caprock region remained in severe drought through the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 28, 10:24 PM CST, 1 hour 36 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1024 PM CST Tue Feb 28 2023 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 229 PM CST Tue Feb 28 2023 A shortwave trough will move across the northern Plains and into the Upper Midwest tonight into early Wednesday. This will help push a cold front into Oklahoma tonight. The front is expected to stall across southeast Oklahoma by Wednesday afternoon. Weak instability will develop generally along and southeast of an Atoka to Durant line (perhaps farther to the northwest). This along with a weak disturbance moving across southern Oklahoma may be sufficient for the development of a few showers and thunderstorms Wednesday morning and afternoon. The air mass behind this front will not be overly cold as daytime temperatures on Wednesday are expected to be in the lower 60s northern Oklahoma to lower 70s along the Red River. && .LONG TERM... (Wednesday night through next Monday) Issued at 249 PM CST Tue Feb 28 2023 An upper low/trough will move across Arizona and into western New Mexico Wednesday night into early Thursday morning. Meanwhile, higher dewpoint air over eastern Texas and far southeast Oklahoma will move northwest into at least south central and parts of central Oklahoma by sunrise Thursday. This will likely result in areas of fog and perhaps drizzle. A complex surface pattern will evolve during the day Thursday as the upper low approaches West Texas. How far north and west the warm sector will extend by early afternoon is uncertain, but could be generally be along and east of Interstate 35 and south of Interstate 40. Storms that develop along and near a dryline in this area will have the potential to produce large hail and damaging winds. Low level hodograph shapes per the NAM (which keeps a larger part of the area in the warm sector) do not look overly favorable for tornadoes. To the north, a cold front will be pushing slowly to the south during the day/evening and may be located along and north of Interstate 40 by late afternoon. There is potential for elevated storms north of the front with a risk of hail. Drier and relatively warmer air behind a dryline/pacific front should increase fire weather conditions Thursday afternoon across western north Texas. Thursday night into Friday morning, precipitation may mix with or change to snow, especially across northern and western Oklahoma where surface temperatures should be cold enough for some snow accumulation. A more southern track of the upper low (EC/GFS) would support a longer period of rain/snow Thursday night into Friday morning. Mainly dry weather is expected Friday into the weekend. On Saturday a shortwave trough will move across the central Plains which will help push a weak front through Oklahoma. && .AVIATION... (06Z TAFS) Issued at 1008 PM CST Tue Feb 28 2023 VFR conditions are expected. LLWS is expected at some TAF sites while a cold front shifts surface winds to northwest. The front will pass across all TAF sites by daybreak. Gusty north winds will diminish during the late afternoon. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 43 64 44 62 / 0 0 20 60 Hobart OK 41 66 41 65 / 0 0 20 30 Wichita Falls TX 46 69 48 73 / 0 10 10 40 Gage OK 34 61 33 52 / 0 0 0 40 Ponca City OK 40 62 39 52 / 0 0 10 70 Durant OK 54 73 56 76 / 0 30 20 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...06 LONG TERM....06 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 704 PM CST Tue Feb 28 2023 OKZ004>048-050>052-TXZ083>090-010900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 704 PM CST Tue Feb 28 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... A few strong to severe thunderstorms are possible during the early afternoon on Wednesday across far southeast Oklahoma. The strongest storm may produce a damaging wind gust and/or large hail. A more widespread strong to severe thunderstorm threat is expected during the afternoon and evening on Thursday. The strongest thunderstorms are expected across south-central into southeast Oklahoma. All severe hazards will be possible. .Winter Weather... Wintry precipitation is possible across northern Oklahoma from Thursday late evening into early Friday morning. At present, accumulations look light and travel impacts look limited. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, March 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1080591, 1080592.